Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 173, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 3, 1995, 3:50 PM CDT for Stanton County, Kansas. It was in force for 25 min.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1995, 3:50 PM CDT (20:50 UTC)
- Expired
- Jul 3, 1995, 4:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Stanton County, KS
The radar
The Dodge City radar (KDDC), 161 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2288 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 032049 RRA SVRDDC KSC187-032115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 350 PM CDT MON JUL 3 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...EASTERN STANTON COUNTY AT 345 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES EAST OF JOHNSON NEAR BIG BOW MOVING TO THE NORTHEAST AT 15 MPH. THIS STORM SHOULD PASS HIGHWAY 160 NEAR BIG BOW BY400 PM CDT. THIS STORM IS CAPABLE OF LARGE HAIL UP TO AN INCH IN DIAMETER ALONG WITH VERY HEAVY RAIN. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. GERARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:50 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 3, 3:50 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 350 PM CDT MON JUL 3 1995 TSTMS STRTG TO FIRE OVER NWRN KS AND SERN CO. ADAP COMPOSITE SHOWING SFC BASE LI`S TO -11 OVER SWRN KS. MOCON AXIS IS ALONG KS/CO BORDER AND STGST LOW LVL THTA ADVN BULLSEYE OVER OK PHNDL SOUTH OF EHA. TSTMS SHULD CONT TO DVLP IN THIS AREA. PROFILERS SHOWING SRLY WINDS INCRG IN DEPTH AT HVL. PROF HODOGRAPH INDCTNG HELICITY VALUES HAVE SETTLED DWN TO AOB 50 M2S2 WITH BETTER VALUES FURTHER EAST. CNSDRG INSTAB WILL NEED TO MENTN POSS SVR STRMS IN EVE. CLD FNT TO MOVE INTO AREA LATER TNGT AND THRU AREA ON TUE. COOLER AIRMSS BEHIND FNT COMBD WITH WRAPAROUND CLDS AND PRECIP SHOULD KEEP TMPS DOWN INTO THE UPPER 70S OVER WRN PTNS AREA. GERARD
In the hours before
Special weather statement, Jul 3, 11:07 AM CDT, 4 hours 43 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-040000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1105 AM CDT SUN JUL 2 1995 SYNOPSIS: A MOIST AND VERY UNSTABLE AIRMASS IS IN PLACE OVER SOUTHWEST KANSAS. A SURFACE TROF OF LOW PRESSURE LOCATED BETWEEN GARDEN CITY AND DODGE CITY WILL ACT AS A FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND VERY HEAVY RAINS. THERE IS ALSO THE POSSIBILITY OF TORNADOES. OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO AND THESE WILL BE MOVING EAST INTO THE SOUTHWEST CORNER OF KANSAS THIS EV,ENING. THESE STORMS ARE ALSO EXPECTED TO BE STRONG TO SEVERE. SPOTTER ACTIVATION WILL LIKELY BE NECESSARY LATER THIS AFTERNOON. GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:04 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 56 min |
| Jul 2, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 49 min |
| Jul 2, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 28 min |
| Jul 2, 8:00 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 45 min |
| Jul 2, 11:31 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 44 min |
| Jul 3, 12:19 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 16 min |
| Jul 3, 4:09 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 51 min |
| Jul 3, 4:43 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 32 min |
| Jul 3, 5:37 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 30 min |
| Jul 3, 5:50 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.